You are not currently logged in.
Access JSTOR through your library or other institution:
On an Identity Derived from Unbiasedness in Linear Models
C. E. McCulloch and S. R. Searle
The American Statistician
Vol. 49, No. 1 (Feb., 1995), pp. 39-42
Stable URL: http://www.jstor.org/stable/2684809
Page Count: 4
Preview not available
Difficulties associated with deriving AX = X as a necessary condition from Ay + c being an unbiased estimator of Xβ are discussed in terms of the linear model y ∼ (Xβ, V). We demonstrate two instances in which AX = X and c = 0 are not necessary conditions but then argue that these can be ignored in practice. Excluding these possibilities leads to AX = X and c = 0 being necessary.
The American Statistician © 1995 American Statistical Association